Alert archive / Missouri / River Flood Warnings in 2024

River Flood Warning 43, NWS Kansas City, MO

May 2, 2024Daviess County, Livingston County, Missouri

NWS Kansas City, MO issued this river flood warning at May 2, 2024, 3:38 PM CDT for Daviess County, Livingston County, Missouri. It took effect at May 2, 2024, 9:59 PM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
May 2, 2024, 3:38 PM CDT (20:38 UTC)
In effect from
May 2, 2024, 9:59 PM CDT
Expired
May 4, 2024, 1:19 AM CDT
In force
27 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Daviess County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Gallatin (GAZM7). The gauge peaked at 28.85 ft at May 3, 2024, 12:00 PM CDT.

actionminormoderate10203005/0205/0305/0405/05
Action stage
21 ft
Minor stage
26 ft
Moderate stage
33 ft
Major stage
39 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06897500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 2, 3:34 PM CDT, 4 minutes earlier. Its key messages:

  • Showers and thunderstorms continue through the evening hours. Training storms are causing flash flooding issues mainly east of a line extending from Kirksville, MO through Ottawa, KS. Please be careful if traveling.
  • Friday looks to be dry with another round of storms expected late Friday night into Saturday. Scattered storms are possible throughout the weekend mainly south of I-70.
  • There is the potential for strong to severe storms on Monday. All severe hazards are possible. The forecast will be refined as Monday approaches.
Area forecast discussion, May 2, 3:34 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
334 PM CDT Thu May 2 2024

.KEY MESSAGES...

- Showers and thunderstorms continue through the evening hours.
Training storms are causing flash flooding issues mainly east of a
line extending from Kirksville, MO through Ottawa, KS. Please be
careful if traveling.

- Friday looks to be dry with another round of storms expected late
Friday night into Saturday. Scattered storms are possible throughout
the weekend mainly south of I-70.

- There is the potential for strong to severe storms on Monday.
  All severe hazards are possible. The forecast will be refined
  as Monday approaches.

&&

.DISCUSSION...
Issued at 332 PM CDT Thu May 2 2024

A cold front is steadily working its way through the region.
Progress has been slow keeping showers and thunderstorms around
through the much of the afternoon. The primary concern through
this evening is training storms across areas along a line
stretching from Kirksville southwest through Ottawa, KS east of
the I-35 corridor. Dynamic interactions between the front and
southerly flow across Central MO caused the front to retrograde
NW through the late morning hours. A building high to the west
has restarted the eastward push of the front this afternoon.
This has resulted in portions of north central MO through east
central KS receiving around 1-4 inches of rain over the past
several hours. This has exacerbate hydrological impacts with
reports of flash flooding in urban areas and areas which have
received lots of rainfall over the past 7 days. Training storms
look to continue especially across east of the I-35 corridor.

High pressure builds in through the evening hours pushing rain out
this evening/overnight. Winds steadily circle the compass rose from
south to northwest eventually becoming easterly as the surface high
pushes across IA tomorrow. A small shortwave may bring some isolated
showers late Friday afternoon across areas south of US-50; however,
those will likely dissipated fairly quickly after sunset. A more
pronounced shortwave enters the area Friday evening into Saturday
with showers and thunderstorms looking to arrive Saturday morning
and traverse the region through the morning hours look to depart in
the mid afternoon. The active weather pattern looks to continue over
the next several days. Another leeward wave looks to pass south of
the region Sunday which could bring more showers and thunderstorms
across areas south of I-70 as well as east of US-65.

The most prominent feature of this active pattern is an anticipated
trough which lands on the West Coast early Saturday morning. As it
traverses the Rockies Monday, it becomes negatively tilted which
brings the potential for strong to severe storms across the area
Monday afternoon and evening. Uncertainties remain regarding where
exactly the area of greatest potential for severe weather lies.
Models have been oscillating between southern and northern Plains.
SPC outlooks highlights this uncertainty with their Day 5 risk
extending across most of the central Plains. Regardless of finer
details, the potential for strong to severe storms including all
severe hazards is possible during the afternoon and evening Monday.
Latest guidance leans towards overnight widespread rainfall for
western MO. Expected PWAT values above 1-1.5 inches presents further
opportunities for flooding as heavy downpours are possible. Extended
guidance persists the active pattern through next week suggesting
more opportunities for showers and thunderstorms through the
period.&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1250 PM CDT Thu May 2 2024

Scattered showers and storms will continue through the
afternoon hours as a cold front moves across our area. Overcast
skies expected to persist into the overnight hours followed by
partial clearing in the early morning. Winds will be out of the
NW at 5-10 kts during the evening before transitioning to the
NE later on.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...Pesel
AVIATION...Hayes/Pesel
Hazardous weather outlook, May 2, 4:29 AM CDT, 11 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
429 AM CDT Thu May 2 2024

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-030930-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
429 AM CDT Thu May 2 2024

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Widespread showers and thunderstorms are expected today. A few may
 be strong this afternoon.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

 There is potential for severe weather on Monday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, May 2, 12:30 PM CDT, 3 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1230 PM CDT Thu May 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     Flash Flood      3 N Fontana             38.47N 94.84W
05/02/2024                   Miami              KS   911 Call Center

            A portion of 363rd Street washed out between
            Hedge Lane and Victory Road. Time estimated.

&&

SAW
Special weather statement, May 2, 1:43 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
143 PM CDT Thu May 2 2024

MOZ040-021915-
Howard MO-
143 PM CDT Thu May 2 2024

...A STRONG THUNDERSTORM WILL IMPACT WESTERN HOWARD COUNTY THROUGH
215 PM CDT...

At 143 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Franklin, or 8 miles southwest of Fayette, moving northeast at 25
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fayette.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3900 9282 3905 9293 3927 9279 3915 9257
TIME...MOT...LOC 1843Z 216DEG 20KT 3909 9283

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Krull
Special weather statement, May 2, 2:16 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
216 PM CDT Thu May 2 2024

MOZ037-043-021945-
Cass MO-Jackson MO-
216 PM CDT Thu May 2 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CASS AND
SOUTHEASTERN JACKSON COUNTIES THROUGH 245 PM CDT...

At 216 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pleasant Hill, moving north at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lee's Summit, Blue Springs, Grain Valley, Pleasant Hill, Greenwood,
Lake Lotawana, Lake Winnebago, Lone Jack, Baldwin Park, Unity
Village, and Tarsney Lakes.

This includes Interstate 470 between mile markers 9 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3875 9437 3902 9439 3899 9411 3895 9411
      3874 9418
TIME...MOT...LOC 1916Z 197DEG 25KT 3883 9425

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Blair

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:08 PM CDTRiver Flood WarningEAXLinn, Livingston3 days
May 2, 6:58 AM CDTSpecial Weather StatementEAXCaldwell, Clay, Clinton, Jackson32 min
May 2, 7:31 AM CDTSpecial Weather StatementEAXJackson29 min
May 2, 8:39 AM CDTSpecial Weather StatementEAXCass36 min
May 2, 8:43 AM CDTRiver Flood WarningEAXCass, Henry, Johnson58 hr
May 2, 9:33 AM CDTAreal Flood AdvisoryEAXCass, Jackson3 hr
May 2, 9:53 AM CDTRiver Flood WarningEAXChariton, Macon9 hr
May 2, 10:58 AM CDTAreal Flood AdvisoryEAXCarroll, Chariton3 hr
May 2, 1:43 PM CDTSpecial Weather StatementEAXHoward32 min
May 2, 1:56 PM CDTAreal Flood WarningEAXGrundy, Harrison, Mercer, Putnam, Sullivan21 hr
May 2, 2:16 PM CDTSpecial Weather StatementEAXJackson29 min
May 2, 2:42 PM CDTAreal Flood AdvisoryEAXCass, Jackson3 hr
May 2, 3:10 PM CDTFlash Flood WarningEAXCass, Jackson, Lafayette, Ray3 hr
May 2, 3:37 PM CDTAreal Flood AdvisoryEAXBates, Cass3 hr
May 2, 3:38 PM CDTRiver Flood WarningEAXDaviess, Gentry29 hr
May 2, 4:01 PM CDTFlash Flood WarningEAXBates, Cass3 hr
May 2, 5:02 PM CDTRiver Flood WarningEAXBuchanan41 hr
May 2, 5:54 PM CDTAreal Flood WarningEAXCass, Jackson, Lafayette, Ray4 hr
May 2, 6:39 PM CDTAreal Flood WarningEAXCaldwell, Carroll, Chariton, Daviess, DeKalb, Gentry and 5 more16 hr
May 2, 8:56 AM CDTSpecial Weather StatementEAXMiami34 min
May 2, 10:30 AM CDTFlash Flood WarningEAXMiami9 hr
May 2, 2:45 PM CDTAreal Flood AdvisoryEAXLinn3 hr

Nearby

River Flood Warnings in Missouri, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.